EconPapers    
Economics at your fingertips  
 

Reproducible learning in large-scale graphical models

Jia Zhou, Yang Li, Zemin Zheng and Daoji Li

Journal of Multivariate Analysis, 2022, vol. 189, issue C

Abstract: Learning the conditional dependence structures through high-dimensional graphical models is of fundamental importance in many contemporary applications. Despite the fast growing literature on graphical models, a practical issue of reproducibility remains largely unexplored as most of existing methods for graph recovery do not guarantee the false discovery rate (FDR) control. In this paper, we propose a new procedure, called the high-dimensional graphical knockoff filter, to control the overall FDR for large-scale graph recovery. The proposed procedure enjoys not only theoretical guarantees and high power but also the robustness of FDR control even when the population precision matrices of predictors are replaced by consistent estimates. Furthermore, a scalable implementation approach is developed such that all knockoff variables can be generated through one single estimation of the overall graphical structure. Our new methodology and results are evidenced by numerical studies.

Keywords: False discovery rate; Graphical models; High dimensionality; Robustness; Scalability (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047259X21002001
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:189:y:2022:i:c:s0047259x21002001

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

DOI: 10.1016/j.jmva.2021.104934

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:189:y:2022:i:c:s0047259x21002001